Texas, 2022

Wildfire in Texas, June 22 to 23, 2022

June 22 to 23, 2022 · NWS CRP · 1 event in 1 county or zone

Wildfire spread across southeastern La Salle County burning around 370 acres.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CRP wrote it up.

Wildfire spread across southeastern La Salle County burning around 370 acres.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Jun 22, 1:58 PM CST, 2 minutes earlier.

Area forecast discussion, Jun 22, 1:58 PM CST, 2 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
258 PM CDT Wed Jun 22 2022

.SHORT TERM (Tonight through Thursday Night)...

Had a few showers offshore this morning and some isolated showers
have made it onshore this afternoon. Over the next few hours,
isolated showers and thunderstorms remain possible until this
evening with the best chance over the Victoria Crossroads where
moisture is the greatest (PoP's around 15%). High pressure will
remain in control for the short term period. In a nut shell, you
can copy and paste today's forecast into tomorrow's.

Have included patchy fog in the forecast tomorrow morning as calm
winds and moisture at the surface with subsidence aloft will lend to
fog formation across the Victoria Crossroads and the inland Coastal
Plains. Tomorrow, will be even drier with ensemble members showing
only maybe a shower or too in the offshore waters so have kept
PoP's near 0.

Warm air advection at H85 combined with a slight decrease in
dewpoints tomorrow and continued subsidence will result in slightly
warmer temperatures tomorrow afternoon. Highs will top out near 106
degrees with heat indices between 105-109. Not expecting 110
anywhere in the region for tomorrow at this time so an advisory will
not be needed but will continue to monitor conditions if temps run a
little bit higher.

&&

.LONG TERM (Friday through Wednesday)...

Friday into the weekend continues to look hot and humid with clear
to partly cloudy skies and heat indices around 105 up to 109 each
afternoon.

Models prog a couple of weak mid level inverted troughs
to move west across S TX Friday and again Saturday. Moisture will be
lacking and a capping inversion will be in place, keeping rain
chances out of the forecast. A tad more moisture on Sunday and
Sunday night combined with an embedded short wave may be enough for
an isolated shower or two. Rain chances look slightly better on
Monday as moisture increases across S TX. The GFS shows the best
chance to be on Tuesday with the approach of a weak frontal boundary
combined with a mid level trough and 2 inch PWATs. The ECMWF and
Canadian also show a trough and a boundary, but look to be less
aggressive and with different timing. For now kept with the NBM which
shows a weak boundary in S TX briefly Tuesday morning. The Canadian
and ECMWF show the bdry late Tuesday night or Wednesday.

Another plume of Saharan dust could lead to hazy conditions once
again beginning Sunday with hazier conditions possible Mon/Tue.

&&

.MARINE...

Weak southerly flow can be expected to continue tonight before
becoming variable tomorrow. Tomorrow night weak to moderate onshore
flow will resume. Hazy conditions are expected to continue until
tonight. A weak to moderate onshore flow will persist Friday through Saturday
with brief moderate winds across the bays south of Port Aransas in
the afternoons. Winds may become offshore briefly Monday as a weak
frontal boundary approaches the area. A slight chance for showers
and thunderstorms will return to the coastal waters early next week.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    73  97  75  98  76  /   0   0   0   0   0
Victoria          74 101  73 101  74  /   0   0   0   0   0
Laredo            74 104  75 104  75  /   0   0   0   0   0
Alice             72 100  72 101  72  /   0   0   0   0   0
Rockport          79  94  80  94  80  /   0   0   0   0   0
Cotulla           75 106  75 105  74  /   0   0   0   0   0
Kingsville        73  99  74  98  74  /   0   0   0   0   0
Navy Corpus       79  94  80  90  80  /   0   0   0   0   0

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...None.

&&

BF/80...SHORT TERM
TE/81...LONG TERM
Hazardous weather outlook, Jun 22, 4:05 AM CST, 9 hours 55 minutes before
Hazardous Weather Outlook
National Weather Service Corpus Christi TX
505 AM CDT Wed Jun 22 2022

TXZ229>234-239>247-342>347-442-443-447-231145-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio-
Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg-
Coastal Nueces-Coastal San Patricio-Aransas Islands-
Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands-
Calhoun Islands-
505 AM CDT Wed Jun 22 2022

This hazardous weather outlook is for South Texas.

.DAY ONE...Today and Tonight

Heat index values of 105 to 109 degrees can be expected this
afternoon across most of South Texas.

Isolated thunderstorms are possible today for the Victoria
Crossroads.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Heat index values of 105 to 109 degrees will be possible each
afternoon. The Victoria Crossroads and inland Coastal Bend may reach
110 degrees Sunday afternoon.

Isolated to scattered thunderstorms will be possible across the
Coastal Plain Monday and Tuesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

GMZ231-232-236-237-250-255-270-275-231145-
Baffin Bay and Upper Laguna Madre-Corpus Christi and Nueces Bays-
Copano, Aransas, and Redfish Bays-
San Antonio, Mesquite, and Espiritu Santo Bays-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
505 AM CDT Wed Jun 22 2022

This hazardous weather outlook is for the Middle Texas
Coastal Waters.

.DAY ONE...Today and Tonight

Isolated thunderstorms are possible over the bays and near shore
waters north of Port Aransas mainly this morning.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Isolated thunderstorms will be possible over the coastal waters
Monday night and Tuesday.

TMT/TWH

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, La Salle

When
June 22, 2:00 PM CST to June 23, 8:00 AM CST
Where
La Salle forecast zone
Reported by
Park/Forest Service
Coordinates
28.345, -99.100 (the zone’s center; the record gives no point)

Wildfire spread across portions of southeastern La Salle County, burning around 370 acres.

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2022Every state in 2022This day in weather historyWarnings in Texas, June 2022

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1041257.